Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 41, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jun 1, 2018, 7:04 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2018, 7:04 PM CDT (00:04 UTC)
- Expired
- Jun 2, 2018, 3:48 AM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
759 WHUS73 KGRB 020004 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 704 PM CDT Fri Jun 1 2018 LMZ521-522-020815- /O.NEW.KGRB.SC.Y.0041.180602T0004Z-180602T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 704 PM CDT Fri Jun 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect until 7 AM CDT Saturday. * WINDS...Northeast at 15 to 25 knots tonight through Saturday morning. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
594 WHUS73 KGRB 020211 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 911 PM CDT Fri Jun 1 2018 LMZ521-522-021015- /O.CON.KGRB.SC.Y.0041.000000T0000Z-180602T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 911 PM CDT Fri Jun 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WINDS...Northeast at 10 to 20 knots with gusts to 25 knots tonight through Saturday morning. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
752 WHUS73 KGRB 020848 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 348 AM CDT Sat Jun 2 2018 LMZ521-522-021000- /O.CAN.KGRB.SC.Y.0041.000000T0000Z-180602T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 348 AM CDT Sat Jun 2 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Green Bay has cancelled the Small Craft Advisory. Northeast winds have gradually diminished overnight, so the Small craft Advisory has been cancelled. $$ TSK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 1, 6:39 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 1, 6:39 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 639 PM CDT Fri Jun 1 2018 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Saturday Issued at 302 PM CDT Fri Jun 1 2018 Clouds should dissipate over most of the area this evening as dry air arrives from the northeast. Some of the models suggest that clouds will return to the lakeside counties later tonight but think that they will not. Lows should be about five degrees lower than normal. Saturday will start out with sunshine, but middle and high clouds will arrive from the west in the afternoon as a cold front approaches. Some showers or thunderstorms could make in to central and northcentral Wisconsin during the afternoon but eastern counties should remain dry until evening. Highs will be a bit cooler than normal in most places. .LONG TERM...Saturday Night Through Friday Issued at 302 PM CDT Fri Jun 1 2018 Models still in decent agreement showing a mid-upper level trough and associated cold front swinging across the region Saturday night into Sunday morning, spreading a large area of rain across the entire area. Most locations look to get 0.50-1.00" of rain, with a few higher totals possible. Models continue to show little to no instability to work with, but with the strength of the shortwave and mid-level lapse rates of 5-6 C/km, can't rule out some embedded thunder, mainly in the evening. As the trough and front exit the area on Sunday, showers will end from southwest to northeast. GFS has trended toward the more consistent ECMWF, showing the trough progressing far enough to the east to keep most of the area dry Sunday afternoon, but the GFS still lingers some showers over the east. Still favor the ECMWF, but did include some POPs over the east to cover any showers associated with the departing trough and lingering moisture within the cyclonic flow. GFS still seems to be an outlier as it relates to where the closed/stacked low will reside on Sunday night into Monday. ECMWF/Canadian continue to show it located north of Lake Huron, while the GFS shows it moving from Lower Michigan Sunday night into southern Lake Huron and weakening on Monday. Will continue to lean toward the ECMWF and stick with a dry forecast. Monday could be a windy day with an impressive wind profile in place (40+ kts above 5000-6000 ft). Gusts between 20 and 30 mph look likely, and if we can mix over 5000 ft, higher gusts will be possible. Models agree on the overall synoptic pattern for next week, with a large ridge building across the Plains. But models differ on on location/timing of surface features/boundaries and weak shortwaves riding through the zonal flow over the northern U.S, and where a stronger shortwave will track on the eastern side of the ridge mid-week. This continues to make it difficult to add any significant detail regarding precip chances or a period to highlight. Slightly below normal temps are expected on Sunday behind the cold front and under northwest flow, then a return to above normal temps looks likely for the first half of the new week. A return to some 80 degree weather looks possible mid-late week, but will depend on how far north the ridge builds and if/where any cloud/shower/storm activity occurs. && .AVIATION...for 00Z TAF Issuance Issued at 632 PM CDT Fri Jun 1 2018 The main aviation concern is determining what will happen to the area of low clouds (MVFR CIGs) swinging back southwest out of northern Lower Michigan and northern Lake Michigan. They look to be holding together pretty well thus far, but it's uncertain whether or not that will continue overnight as they try and swing anticyclonically back across the forecast area. Will start with bringing some MVFR ceilings into the east-central Wisconsin TAF sites late this evening, but keep skycon SCT after midnight with the expectation the clouds will tend to dissipate. TAFs will need updating if it becomes apparent that will not be the case. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Bersch AVIATION.......Skowronski
Hazardous weather outlook, Jun 1, 3:08 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 308 PM CDT Fri Jun 1 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 308 PM CDT Fri Jun 1 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Friday There is a chance of thunderstorms late Saturday afternoon into Saturday evening, mainly in central and north-central Wisconsin. Severe storms are not expected. Locally heavy rainfall is expected across the area Saturday evening into Saturday night. There is a small chance of thunderstorms during the mid to late part of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-022015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 308 PM CDT Fri Jun 1 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Conditions approaching small craft criteria will occur through this evening, so mariners with small craft should use caution. .DAYS TWO THROUGH SEVEN...Saturday through Friday The probability for widespread hazardous weather is low. RDM/Bersch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:36 PM CDT | Small Craft Advisory | GRB | 29 hr | |
| Jun 2, 5:42 PM CDT | Special Weather Statement | GRB | Calumet, Menominee, Oconto, Outagamie, Shawano, Waupaca and 1 more | 48 min |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.